MAUDE Adverse Event Report: COVIDIEN, FORMERLY US SURGICAL A DIVISON MAX GR 1X27 T16 4/0; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN, FORMERLY US SURGICAL A DIVISON MAX GR 1X27 T16 4/0; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number 8886621731
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 02/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
According to the reporter: during the extraction of the thread, the needle detached in the trocar and was not found.A intraoperative radioscopy was needed.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
According to the reporter: due to the device issue the operation time had to extended (duration not provided), and it was also necessary to scope the patient to try and find the needle which was never found in the patient.It was also provided that there was no tissue damage, no additional blood loss, no extension of an incision and no injury or consequence to the patient.The current patient status is good.No additional patient details could be provided.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of six sealed devices.This evaluation was based on a technical review of all data received from the site, a pmv review of manufacturing records, a pmv review of complaint trends, and an evaluation of the returned product.The visual inspection and functional evaluation of the products had acceptable results.The returned products were found to meet quality release specifications after application in the clinical setting and the reported conditions were not confirmed.A review of the device history record indicates this device lot number was released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate (b)(4).

Brand Name
MAX GR 1X27 T16 4/0
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN, FORMERLY US SURGICAL A DIVISON
60 middletown ave
north haven CT 06473
MDR Report Key5466261
Report Number1219930-2016-00171
Device Sequence Number281813
Product Code GAM
UDI-Device Identifier10884523002331
UDI-Public10884523002331
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K990951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number8886621731
Device Catalogue Number8886621731
Device Lot NumberB5G1270WX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/08/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/29/2016
Supplement Report FDA Received Date04/06/2016
05/25/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR